Tennessee, 2014Strong Wind in Tennessee, March 12, 2014
March 12, 2014 · NWS OHX · 1 event in 1 county or zone
A strong cold front passage through Middle Tennessee during the morning hours resulted in gradient winds of 20-30 mph with wind gusts in excess of 35 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front passage through Middle Tennessee during the morning hours resulted in gradient winds of 20-30 mph with wind gusts in excess of 35 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 12, 9:58 AM CST, 53 minutes earlier.
Area forecast discussion, Mar 12, 9:58 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 AM CDT WED MAR 12 2014
.UPDATE...
STRONG COLD FRONT MOVED INTO NW PART OF MIDDLE TN AROUND DAYBREAK.
IT RACED ACROSS THE REGION THIS MORNING AND MOVED OUT OF THE MID
STATE JUST BEFORE 16Z. A VERY NARROW BAND OF SHOWERS ACCOMPANIED
THE FRONT AND HAD EXITED THE MID STATE BY 16Z. POST FRONTAL
NORTHWEST WINDS WERE COMMONLY IN THE 20 TO 30 MPH RANGE WITH
GUSTS CLOSE TO 40 MPH. EXPECT SIMILAR WINDS FOR THE NEXT SEVERAL
HOURS BEFORE DECREASING LATE THIS AFTERNOON AS GRADIENT SLACKENS.
WILL KEEP THE LOW END WIND ADVISORY GOING TO ITS ORIGINAL ENDING
TIME OF 00Z. WILL ALSO KEEP SLIGHT CHANCE POPS ALL AREAS THIS
AFTERNOON FOR POSSIBILITY OF A LITTLE BIT OF LIGHT RAIN/SPRINKLES.
&&
.PREV DISCUSSION... /ISSUED 738 AM CDT WED MAR 12 2014/
UPDATE...
UPDATED THE SUITE OF FORECAST PRODUCTS PER CURRENT RADAR AND
SHORT TERM MODEL TRENDS. BASICALLY...LOOKS LIKE MOST SHWR
ACTIVITY IN A LINEAR TYPE NE/SW LINE IS JUST IN FRONT OF SFC
FRONT WHICH HAS ALREADY WORKED ITS WAY INTO THE CLARKSVILLE AREA
WITH TEMPS CURRENTLY AROUND 50 AND BREEZY NW WINDS WITH GUSTS UP
TO 43 MPH. SOME LIGHT SHWRS NOTED AHEAD OF THE FRONT TOO. EXPECT
THIS TREND TO CONTINUE THRU THE MID MORNING HRS...AND DECREASE
SHWR CHANCES ACROSS MOST LOCATIONS W OF PLATEAU AFTER FRONTAL
PASSAGE FOR THE MORNING HRS. STILL EXPECT TEMPS TO FALL INTO THE
UPPER 30S TO LOWER 40S BY THE LATE AFTERNOON HRS.
PREV DISCUSSION... /ISSUED 623 AM CDT WED MAR 12 2014/
AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID-STATE BY 18Z...WITH
ALL THREE TAF SITES EXPERIENCING MVFR CIGS AND VIS UNDER A NARROW
BAND OF SHOWERS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...BUT
MAIN IMPACT WILL BE RAPID WIND SHIFT TO THE NORTHWEST WITH
SUSTAINED WINDS OF 20 TO 25 KTS AND GUSTS TO NEAR 35 KTS. LOW CIGS
AND GUSTY WINDS WILL GRADUALLY SUBSIDE AFTER 00Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.
&&
49
Hazardous weather outlook, Mar 12, 4:00 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAR 12 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-131000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
WINDS WILL INCREASE BEHIND A COLD FRONTAL PASSAGE EXPECTED ACROSS
MIDDLE TENNESSEE TODAY. BEHIND THIS COLD FRONTAL PASSAGE...
SUSTAINED NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH
WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.
31
Strong Wind, Lawrence
- When
- March 12, 10:51 AM CST
- Where
- Lawrence forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Trees were reported down on Kimbell Road near Collinwood Road in West Point. Utility crews were working to clear the roadway.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, March 12 to 13, 20141 death · 1 injured · $260,000 · 54 kt wind · 21 events
- Damaging Winds in North Carolina, March 12, 20141 death · $13,000 · 53 kt wind · 8 events
- Strong Wind in North Carolina, March 12, 20141 death · 1 injured · $10,000 · 1 event
- Winter Storm in Ohio, March 12, 2014$3.9 million · 18 events
- Blizzard and Winter Storm in New York, March 12, 2014$567,000 · 17 events
- Winter Storm in Vermont, March 12 to 13, 2014$380,000 · 16 events
- Winter Storm in Pennsylvania, March 12, 2014$500,000 · 3 events
- Strong Wind in West Virginia, March 12, 2014$295,000 · 9 events
- Strong Wind in California, March 12 to 17, 2014$207,000 · 4 events
- Winter Storm in New York, March 12 to 13, 2014$135,000 · 9 events
- High Wind in Virginia, March 12 to 13, 2014$73,000 · 51 kt wind · 18 events
- Strong Wind in Texas, March 12, 2014$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507978.